Yesterday’s fainting of Madison at the London Regional Championships led to much speculation. Snapchat went wild with comments about it and let me make something clear now.
Madison had been wrongly diagnosed with Asthma and been given a brown inhaler that contained steroids.
When suddenly the doctors realised that Madison wasn’t asthmatic after all, they told her to stop using the inhaler. However no advice was given to reduce it gradually. I now found advice on the NHS website, which explains a lot. It seems that these days patients need to find their own advice online instead of relying on doctors to tell them everything.
Madison now suffer the typical withdrawal symptoms like
- Dizziness and even
- some pain around the lungs,
- joint pain, which is accelerated by the swimmer’s shoulder and she can
- get very tired
- mood swings
- increased appetite.
Yesterday Madison fainted at the London Aquatics Centre and I had to leave my official’s post and take her home.
We rang NHS 111 and then went to the A & E and been told it was just a faint. I am considering making a complaint to the NHS about the quality of advice we are getting.